Hail, Ozark
- When
- June 3, 6:55 PM CST
- Where
- Ozark County, 1.31 mi ESE of Udall
- Measured
- 0.75 in hail
- Reported by
- State Official
- Coordinates
- 36.520, -92.250
A cold front moving across the Ozarks developed an isolated strong storm which produced sub-severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A cold front moving across the Ozarks developed an isolated strong storm which produced sub-severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 4:57 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 PM CDT SUN JUN 3 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 555 PM CDT SUN JUN 3 2012/ THUNDERSTORMS HAD ERUPTED ACROSS NORTHERN ARKANSAS LATE THIS AFTERNOON SOUTH OF A WARM FRONT AND WITHIN AN AXIS OF STRONG INSTABILITY. THE WARM FRONT HAD MOVED INTO FAR SOUTHERN MISSOURI AND EXTENDED FROM NEAR NEVADA...TO NEAR SPRINGFIELD...TO JUST SOUTHWEST OF WEST PLAINS. MODERATE INSTABILITY HAD DEVELOPED SOUTH OF THE FRONT WITH MIXED LAYER CAPE OF 2000-3000 J/KG. THE STORMS OVER ARKANSAS WILL CONGEAL INTO A CONVECTIVE COMPLEX AND SPREAD EAST AND SOUTHEAST TOWARD EASTERN ARKANSAS. SOME OF THIS ACTIVITY MAY DEVELOP NORTHWARD INTO FAR SOUTHERN MISSOURI ALONG THE ARKANSAS BORDER. INSTABILITY WILL BE SUFFICIENT TO SUPPORT INTENSE UPDRAFTS AND THE POTENTIAL FOR SEVERE STORMS. LOW LEVEL HELCITIES WILL BE LOCALLY MAXIMIZED NEAR THE WARM FRONT. GIVEN THE PROXIMITY OF FRONT...STORM ORGANIZATION AND THE POTENTIAL OF AN ISOLATED TORNADO DEVELOPMENT WILL BE MONITORED CLOSELY. HOWEVER THE RISK FOR AN ISOLATED TORNADO REMAINS LOW AND CONFINED TO COUNTIES NEAR THE ARKANSAS BORDER. ANOTHER FEATURE OF INTEREST IS A MID LEVEL SHORTWAVE DROPPING SOUTHEAST INTO EASTERN KANSAS. SHOWERS AND EMBEDDED THUNDER HAD DEVELOPED IN SOUTHEASTERN KANSAS IN ADVANCE OF THIS DISTURBANCE. THIS FEATURE MAY INSTIGATE THE DEVELOPMENT OF ADDITIONAL THUNDERSTORMS FROM SOUTHERN KANSAS INTO NORTHERN OKLAHOMA THIS EVENING. SHORT TERM MODELS SUGGEST THIS ACTIVITY MAY ORGANIZE INTO A COMPLEX AND SPREAD SOUTHEAST INTO EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI LATE THIS EVENING. THE RISK FOR SEVERE WEATHER REMAINS THROUGH THE EVENING MAINLY SOUTHWEST OF A NEVADA TO WEST PLAINS LINE. HOWEVER THE DETAILS REGARDING SPECIFIC TIMING AND LOCATION REMAIN MURKY GIVEN THE COMPLEX MESO-SCALE ENVIRONMENT. FOSTER && .DISCUSSION... SHORT TERM (MONDAY THROUGH WEDNESDAY)... THE UPPER RIDGE WILL AMPLIFY OVER THE ROCKIES AND PLAINS EARLY NEXT WEEK WHILE A DEEP TROUGH REMAINS IN PLACE ALONG THE EAST COAST. THIS WILL MAINTAIN A NORTHERLY FLOW ALOFT. OVERNIGHT CONVECTION MAY LINGER INTO MONDAY MORNING WITH ADDITIONAL DEVELOPMENT POSSIBLE DURING THE DAY AS A FRONT DROPS SOUTH THROUGH THE OZARKS. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE EASTERN OZARKS. COOLER WEATHER WILL SETTLE INTO THE REGION TUESDAY AND WEDNESDAY WITH TEMPERATURES NEAR NORMAL. FOSTER LONG TERM (THURSDAY THROUGH SUNDAY)... WHILE THE UPPER RIDGE MAY DEAMPLIFY OVER THE WEEKEND...THE GENERAL RIDGING PATTERN WILL REMAIN IN PLACE ACROSS THE REGION. MEANWHILE A SOUTHERLY FLOW WILL RETURN AS SURFACE HIGH PRESSURE MOVES OFF TO THE EAST. THIS WILL RESULT IN WARMING TEMPERATURES. WILL HAVE TO MONITOR WEAK DISTURBANCES SLIDING AROUND THE UPPER RIDGE BUT EXPECT MOSTLY DRY WEATHER THROUGH THE WEEKEND. FOSTER && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS TONIGHT AND MAINLY THROUGH THE EVENING HOURS AS WARM FRONT REMAINS STRETCHED ACROSS THE AREA. A FEW OF THESE STORMS COULD BE SEVERE. THIS ACTIVITY WILL ALSO PRODUCE LOCALIZED MVFR CONDITIONS. THE MOIST LOW LEVEL AIR MASS MAY LEAD TO AREAS OF LIGHT FOG AND PERHAPS MVFR VISIBILITIES EARLY MONDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 712 PM CDT SUN JUN 3 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 712 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WHILE THE OVERALL RISK FOR SEVERE WEATHER IS DIMINISHING...THERE REMAINS A LIMITED RISK FOR SEVERE STORMS THIS EVENING WITH LARGE HAIL TO THE SIZE OF HALF DOLLARS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS A LIMITED RISK FOR AN ISOLATED TORNADO IN FAR SOUTH CENTRAL MISSOURI ALONG THE ARKANSAS BORDER. THUNDERSTORMS ACROSS ARKANSAS WILL IMPACT FAR SOUTH CENTRAL MISSOURI THROUGH 9 PM...OR GENERALLY SOUTHEAST OF A LINE FROM BRANSON TO EMINENCE. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN KANSAS THIS EVENING AHEAD OF AN UPPER LEVEL DISTURBANCE. THIS ACTIVITY MAY SPREAD SOUTHEAST AND IMPACT AREAS SOUTHWEST OF A LINE FROM NEVADA TO WEST PLAINS LATE THIS EVENING OR OVERNIGHT. THESE STORMS WILL PRODUCE HEAVY RAINFALL WITH THE POTENTIAL FOR LOCALIZED FLOODING ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF THUNDERSTORMS WILL PERSIST INTO MONDAY WITH A FEW STRONG STORMS POSSIBLE ACROSS THE EASTERN OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING ACROSS FAR SOUTHERN MISSOURI SOUTH OF HIGHWAY 60. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT SUN JUN 3 2012
MOZ104-032345-
TANEY MO-
615 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TANEY COUNTY UNTIL
645 PM CDT...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF RIDGEDALE...OR 11 MILES SOUTHEAST
OF KIMBERLING CITY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN MISSOURI.
LAT...LON 3654 9332 3667 9308 3650 9298 3649 9303
3650 9332
TIME...MOT...LOC 2315Z 249DEG 25KT 3650 9330
KURTZThe Springfield radar (KSGF), 130 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374779.